Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Theta-duality on Prym varieties and a Torelli theorem


Authors: Martí Lahoz and Juan Carlos Naranjo
Journal: Trans. Amer. Math. Soc. 365 (2013), 5051-5069
MSC (2010): Primary 14Kxx; Secondary 14Hxx
DOI: https://doi.org/10.1090/S0002-9947-2013-05675-9
Published electronically: January 9, 2013
MathSciNet review: 3074366
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \pi : \widetilde C \to C$ be an unramified double covering of irreducible smooth curves and let $ P$ be the attached Prym variety. We prove the scheme-theoretic theta-dual equalities in the Prym variety $ T(\widetilde C)=V^2$ and $ T(V^2)=\widetilde C$, where $ V^2$ is the Brill-Noether locus of $ P$ associated to $ \pi $ considered by Welters. As an application we prove a Torelli theorem analogous to the fact that the symmetric product $ D^{(g)}$ of a curve $ D$ of genus $ g$ determines the curve.


References [Enhancements On Off] (What's this?)

  • [ACGH] E. ARBARELLO, M. CORNALBA, P.A. GRIFFITHS, J. HARRIS, Geometry of algebraic curves. Vol. I. Grundlehren der Mathematischen Wissenschaften, 267. Springer-Verlag, New York, 1985. MR 770932 (86h:14019)
  • [B1] A. BEAUVILLE, Les singularités du diviseur $ \Theta $ de la jacobienne intermédiaire de l'hypersurface cubique dans $ \mathbb{P}^4$, Algebraic threefolds (Varenna, 1981), Lecture Notes in Math., 947, Springer, Berlin (1982), pp. 190-208. MR 672617 (84c:14030)
  • [B2] A. BEAUVILLE, Sous-variétés spéciales des variétés de Prym, Compositio math., 45 (1981), pp. 357-383. MR 656611 (83f:14025)
  • [CLV] S. CASALAINA-MARTIN, M. LAHOZ, F. VIVIANI, Cohomological support loci for Abel-Prym curves, Le Matematiche, 63 (2008), pp. 205-222. MR 2512518 (2010a:14060)
  • [CG] C.H. CLEMENS. P.A. GRIFFITHS, The intermediate Jacobian of the cubic threefold, Ann. of Math. 95 (1972), pp. 281-356. MR 0302652 (46:1796)
  • [D1] O. DEBARRE, Sur les variétés de Prym des courbes tétragonales, Ann. Sci. École Norm. Sup., 21 (1988), pp. 545-559. MR 982333 (90b:14034)
  • [D2] O. DEBARRE, Théorèmes de Lefschetz pour les lieux de dégénérescence, Bull. Soc. Math. France, 128 (2000), pp. 283-308. MR 1772444 (2002b:14051)
  • [Do] R. DONAGI, The tetragonal construction, Bull. Amer. Math. Soc. 4 (1981), pp. 181-185. MR 598683 (82a:14009)
  • [dCP] C. DE CONCINI, P. PRAGACZ, On the class of Brill-Noether loci for Prym varieties, Math. Ann., 302 (1995), pp. 687-697. MR 1343645 (97e:14040)
  • [EG] E.G. EVANS, P. GRIFFITH, The syzygy problem, Annals of Math., 114 (1981), pp. 323-333. MR 632842 (83i:13006)
  • [GL] M.G. GULBRANDSEN, M. LAHOZ, Finite subschemes of abelian varieties and the Schottky problem, arXiv:1004.1495. To appear in Ann. Inst. Fourier (Grenoble).
  • [H1] A. H¨ORING, $ M$-regularity of the Fano surface, C. R. Math. Acad. Sci. Paris 344 (2007), 691-696. MR 2334677 (2008g:14063)
  • [H2] A. H¨ORING, Geometry of Brill-Noether loci on Prym varieties, Preprint 2011. arXiv:1103.1053.
  • [Hu] D. HUYBRECHTS, Fourier-Mukai transforms in algebraic geometry, Oxford Mathematical Monographs, 2006. MR 2244106 (2007f:14013)
  • [HL] D. HUYBRECHTS, M. LEHN, The geometry of moduli spaces of sheaves, Aspects of Mathematics E., V. 31, Friedr. Vieweg & Sohn, Braunschweig, 1997. MR 1450870 (98g:14012)
  • [Iz] E. IZADI, The geometric structure of $ \mathcal A_4$, the structure of the Prym map, double solids and $ \Gamma _{00}$-divisors, J. Reine Angew. Math. 462 (1995), 93-158. MR 1329904 (96d:14042)
  • [IL] E. IZADI, H. LANGE, Counter-examples of high Clifford index to Prym-Torelli. Preprint 2010. arXiv:1001.3610.
  • [La] M. LAHOZ, Theta-duality in Abelian Varieties and the Bicanonical Map of Irregular Varieties, Ph.D. Thesis, Universitat Politècnica de Catalunya, May 2010.
  • [M1] D. MUMFORD, Theta characteristics of an algebraic curve, Ann. Sci. École Norm. Sup. 4 (1971), 181-192. MR 0292836 (45:1918)
  • [M2] D. MUMFORD, Prym Varieties I, Contributions to Analysis, 1974, Ahlfors, L., Academic Press, New York. MR 0379510 (52:415)
  • [Mu1] S. MUKAI, Duality between $ D(X)$ and $ D(\hat X)$ with its application to Picard sheaves, Nagoya Math. J. 81 (1981), pp. 153-175. MR 607081 (82f:14036)
  • [Mu2] S. MUKAI, Fourier functor and its application to the moduli of bundles on an abelian variety, in Algebraic geometry, Sendai, 1985, Adv. Stud. Pure Math., vol. 10, North-Holland, Amsterdam, 1987, pp. 515-550. MR 946249 (89k:14026)
  • [Na] J.C. NARANJO, Fourier transform and Prym varieties, J. Reine Angew. Math., 560 (2003), pp. 221-230. MR 1992806 (2004e:14050)
  • [PP] G. PARESCHI, M. POPA, Generic vanishing and minimal cohomology classes on abelian varieties, Math. Ann. 340 (2008), pp. 209-222. MR 2349774 (2008i:14070)
  • [Ra] Z. RAN, On a Theorem of Martens, Rend. Sem. Mat. Univ. Politec. Torino, 44 (1986), pp. 287-291. MR 906019 (88k:14017)
  • [SV] R. SMITH, R. VARLEY, A Torelli theorem for special divisor varieties X associated to doubly covered curves $ \widetilde {C}/C$, Internat. J. Math., 13 (2002), pp. 67-91. MR 1884563 (2003b:14037)
  • [W1] G. WELTERS, A theorem of Gieseker-Petri type for Prym varieties, Ann. Sci. École Norm. Sup. 18 (1985), pp. 671-683. MR 839690 (88a:14034)
  • [W2] G. WELTERS, The surface C-C and the second order theta functions, Acta Math., 157 (1986), pp. 1-22. MR 857677 (87j:14048)
  • [W3] G. WELTERS, Curves of twice the minimal class on principally polarized abelian varieties, Nederl. Akad. Wetensch. Indag. Math., 49 (1987), pp. 87-109. MR 883371 (88c:14061)
  • [W4] G. WELTERS, Recovering the Curve Data from a General Prym Variety, Amer. J. of Math., 109 (1987), pp. 165-182. MR 878204 (88c:14041)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14Kxx, 14Hxx

Retrieve articles in all journals with MSC (2010): 14Kxx, 14Hxx


Additional Information

Martí Lahoz
Affiliation: Departament d’Àlgebra i Geometria, Facultat de Matemàtiques, Universitat de Barcelona, Gran Via 585, 08007 Barcelona, Spain
Address at time of publication: Département de Mathématiques d’Orsay, Université Paris Sud 11, Bâtiment 425, F-91405 Orsay, France
Email: marti.lahoz@ub.edu

Juan Carlos Naranjo
Affiliation: Departament d’Àlgebra i Geometria, Facultat de Matemàtiques, Universitat de Barcelona, Gran Via 585, 08007 Barcelona, Spain
Email: jcnaranjo@ub.edu

DOI: https://doi.org/10.1090/S0002-9947-2013-05675-9
Received by editor(s): December 1, 2010
Received by editor(s) in revised form: May 26, 2011, and July 25, 2011
Published electronically: January 9, 2013
Additional Notes: Both authors have been partially supported by the Proyecto de Investigación MTM2009-14163-C02-01. This paper was revised while the first-named author was supported by the SFB/TR 45 ‘Periods, Moduli Spaces and Arithmetic of Algebraic Varieties’ of the DFG (German Research Foundation)
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society